MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I16-40
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft, gore excluder leg stent (non-endologix), and a non-endologix s.M.A.R.T stent (non-endologix).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately six (6) years post initial procedure, an endoleak of indeterminate origin and an aneurysm enlargement were reported.The patient is being monitored as future treatment plans are being discussed.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx bifurcated stent graft, a non-endologix excluder leg, and a non-endologix s.M.A.R.T stent.Approximately six (6) years post initial procedure, an endoleak of indeterminate origin as well as an aneurysm enlargement was identified.The patient is being monitored and future treatment plans are being discussed.After the initial report additional information was received reporting that reintervention has not taken place and the patient will continue to be monitored through follow-ups.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the aneurysm enlargement and the indeterminate endoleak are unconfirmed.This is not consistent with the reported adverse event/incident.It is unclear which sac the event referred to as the maximum right common iliac artery diameter was 39mm and the maximum left internal iliac artery aneurysm was 36.6mm.The left internal iliac artery growth would not be device related.There were two non-endologix stents in the right common iliac artery (off label concomitant product use).This off label product use condition could have contributed to the reported event; however, that could not be conclusively determined.Additionally, it is unclear if there was an abdominal aortic aneurysm prior to the index procedure.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint could not be determined.The final patient status was reported to be monitored.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B5: describe event or problem - updated.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key15114126
Report Number2031527-2022-00195
Device Sequence Number20257720
Product Code MIH
UDI-Device Identifier00818009010049
UDI-Public(01)00818009010049(17)181117
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/17/2018
Device Model NumberBA28-100/I16-40
Device Lot Number1282528-004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/08/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-ENDOLOGIX EXCLUDER LEG; NON-ENDOLOGIX S.M.A.R.T STENT
Outcome Attributed to Adverse Event Other;
Patient SexUnknown